Alert archive / Missouri / Flash Flood Watches in 2011

Flash Flood Watch 5, NWS Springfield, MO

November 20, 201120 counties in Missouri

NWS Springfield, MO issued this flash flood watch at Nov 20, 2011, 3:34 PM CST for 20 counties in Missouri. It took effect at Nov 21, 2011, 6:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2011, 3:34 PM CST (21:34 UTC)
In effect from
Nov 21, 2011, 6:00 PM CST
Expired
Nov 22, 2011, 3:46 AM CST
In force
10 hr
Issued by
NWS Springfield, MO
Flood severity
None

Counties Barry County, MO, Christian County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
354 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WGUS63 KSGF 202134
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CST SUN NOV 20 2011

...HEAVY RAIN WITH FLOOD POTENTIAL MONDAY NIGHT...

.A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI MONDAY NIGHT
AND EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE
THROUGH THE DAYTIME HOURS MONDAY...PERIODS OF HEAVIER AND MORE
WIDESPREAD RAIN ARE EXPECTED TO BEGIN MONDAY EVENING AND CONTINUE
THROUGH THE OVERNIGHT HOURS MONDAY NIGHT.

TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE MONDAY NIGHT IN
COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF
THIS MAGNITUDE IS CAPABLE OF PRODUCING FLOODING IN THE ROCKY
OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO
FLOODING.

MOZ070-071-081>083-090>098-101>106-211030-
/O.NEW.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
334 PM CST SUN NOV 20 2011

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...SOUTH 
  CENTRAL MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. 
  IN SOUTH CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON 
  AND TEXAS. IN SOUTHWEST MISSOURI...BARRY...CHRISTIAN...
  DOUGLAS...GREENE...LACLEDE...LAWRENCE...MCDONALD...NEWTON...
  OZARK...STONE...TANEY...WEBSTER AND WRIGHT.

* FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT

* A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI MONDAY NIGHT
  AND EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE
  THROUGH THE DAYTIME HOURS MONDAY...PERIODS OF HEAVIER AND MORE
  WIDESPREAD RAIN ARE EXPECTED TO BEGIN MONDAY EVENING AND CONTINUE
  THROUGH THE OVERNIGHT HOURS MONDAY NIGHT.

* TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE MONDAY NIGHT IN
  COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL
  OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLOODING IN THE ROCKY
  OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DSA
6 follow-up statements
628 
WGUS63 KSGF 210842
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 AM CST MON NOV 21 2011

...HEAVY RAIN WITH FLASH FLOOD POTENTIAL EXPECTED TONIGHT...

.A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI THIS EVENING
THROUGH EARLY TUESDAY MORNING. WHILE SOME PERIODIC RAINFALL WILL BE
POSSIBLE THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER AND
MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE
THROUGH THE PRE DAWN HOURS TUESDAY. 

TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE BY TUESDAY MORNING IN
COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF
THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE
ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE
TO FLASH FLOODING.

MOZ070-071-081>083-090>098-101>106-211700-
/O.CON.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
242 AM CST MON NOV 21 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWESTERN MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWESTERN MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE...
  LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...
  TANEY...WEBSTER AND WRIGHT.

* FROM THIS EVENING THROUGH EARLY TUESDAY MORNING. 

* A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI TONIGHT AND
  EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE POSSIBLE
  THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER AND MORE
  WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND CONTINUE
  THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING.

* TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN COUNTIES
  ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF THIS
  MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE ROCKY
  OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO
  FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOXELL
821 
WGUS63 KSGF 211650
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CST MON NOV 21 2011

...HEAVY RAIN WITH FLASH FLOOD POTENTIAL EXPECTED TONIGHT...

.A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI THIS EVENING
THROUGH TUESDAY MORNING. WHILE SOME PERIODIC RAINFALL WILL BE
POSSIBLE THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER AND
MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND
CONTINUE THROUGH THE PRE DAWN HOURS TUESDAY.

TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE BY TUESDAY MORNING IN
COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD RAINFALL OF
THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE
ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY
SUSCEPTIBLE TO FLASH FLOODING.

MOZ070-071-081>083-090>098-101>106-220100-
/O.CON.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
1050 AM CST MON NOV 21 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWEST MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE...
  LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...
  TANEY...WEBSTER AND WRIGHT.

* FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT

* A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI TONIGHT 
  AND EARLY TUESDAY. WHILE SOME PERIODIC RAINFALL WILL BE 
  POSSIBLE THROUGH THE DAYTIME HOURS TODAY...PERIODS OF HEAVIER 
  AND MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING 
  AND CONTINUE THROUGH THE OVERNIGHT HOURS INTO TUESDAY 
  MORNING. 

* TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN 
  COUNTIES ALONG AND SOUTH OF INTERSTATE 44. WIDESPREAD 
  RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH 
  FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS 
  WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HATCH
875 
WGUS63 KSGF 212132
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CST MON NOV 21 2011

...HEAVY RAIN WITH FLASH FLOOD POTENTIAL EXPECTED TONIGHT...

.A STORM SYSTEM WILL TRACK THROUGH NORTHERN ARKANSAS AND EXTREME
SOUTHERN MISSOURI THIS EVENING THROUGH TUESDAY MORNING. WHILE
PERIODS OF SOME LIGHT RAINFALL OR DRIZZLE WILL BE POSSIBLE EARLY THIS
EVENING...PERIODS OF HEAVIER AND MORE WIDESPREAD RAIN ARE
EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE PRE DAWN
HOURS TUESDAY.

ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE BY TUESDAY MORNING
IN COUNTIES ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVIER
AMOUNTS...UP TO FOUR INCHES ARE POSSIBLE ALONG AND NEAR THE
ARKANSAS BORDER AND OVER THE FAR SOUTHEASTERN OZARKS. WIDESPREAD
RAINFALL OF THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING
IN THE ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY
SUSCEPTIBLE TO FLASH FLOODING.

MOZ070-071-081>083-090>098-101>106-220545-
/O.CON.KSGF.FF.A.0005.111122T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
332 PM CST MON NOV 21 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWEST MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE...
  LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...
  TANEY...WEBSTER AND WRIGHT.

* THROUGH LATE TONIGHT

* A STORM SYSTEM WILL TRACK THROUGH SOUTHERN MISSOURI TONIGHT AND
  EARLY TUESDAY. WHILE PERIODS OF SOME LIGHT RAINFALL OR DRIZZLE
  WILL BE POSSIBLE EARLY THIS EVENING...PERIODS OF HEAVIER AND
  MORE WIDESPREAD RAIN ARE EXPECTED TO BEGIN THIS EVENING AND
  CONTINUE THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING.

* ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN COUNTIES
  ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVIER AMOUNTS...UP
  TO FOUR INCHES ARE POSSIBLE ALONG AND NEAR THE ARKANSAS BORDER
  AND OVER THE FAR SOUTHEASTERN OZARKS. WIDESPREAD RAINFALL OF
  THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE
  ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY
  SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

COLUCCI
026 
WGUS63 KSGF 220255
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CST MON NOV 21 2011

...HEAVY RAIN AND POSSIBLE FLASH FLOODING TONIGHT...

.A STORM SYSTEM WILL TRACK THROUGH NORTHERN ARKANSAS AND EXTREME
SOUTHERN MISSOURI THROUGH TUESDAY MORNING. ONE TO THREE INCHES OF
RAIN WILL BE POSSIBLE BY TUESDAY MORNING IN COUNTIES ALONG AND
SOUTH OF INTERSTATE 44. LOCALLY HEAVIER AMOUNTS...UP TO FOUR
INCHES...ARE POSSIBLE ALONG AND NEAR THE ARKANSAS BORDER AND OVER
THE FAR SOUTHEASTERN OZARKS SOUTH AND EAST OF A BRANSON TO SALEM
LINE. WIDESPREAD RAINFALL OF THIS MAGNITUDE IS CAPABLE OF
PRODUCING FLASH FLOODING IN THE ROCKY OZARKS TERRAIN. LOW WATER
CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING.

MOZ070-071-081>083-090>098-101>106-221200-
/O.CON.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NEOSHO...
AURORA...MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA...THAYER...ALTON
855 PM CST MON NOV 21 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWESTERN MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWESTERN MISSOURI...BARRY...CHRISTIAN...DOUGLAS...GREENE...
  LACLEDE...LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...
  TANEY...WEBSTER AND WRIGHT.

* UNTIL 6 AM CST TUESDAY.

*  MODERATE TO HEAVY RAIN WILL EXPAND NORTH ACROSS SOUTHERN AND
  SOUTH CENTRAL MISSOURI THROUGH THE OVERNIGHT HOURS. THE HEAVIEST
  RAINFALL WILL LIKELY OCCUR BETWEEN 10 PM AND 4 AM OVER THE
  SOUTHEASTERN OZARKS...SOUTH AND EAST OF A BRANSON TO SALEM LINE.

* ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE TONIGHT IN COUNTIES
  ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVIER AMOUNTS...UP
  TO FOUR INCHES...ARE POSSIBLE ALONG AND NEAR THE ARKANSAS BORDER
  AND OVER THE FAR SOUTHEASTERN OZARKS. WIDESPREAD RAINFALL OF
  THIS MAGNITUDE IS CAPABLE OF PRODUCING FLASH FLOODING IN THE
  ROCKY OZARKS TERRAIN. LOW WATER CROSSINGS WILL BE VERY
  SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BOXELL
273 
WGUS63 KSGF 220753
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CST TUE NOV 22 2011


MOZ081-090-091-093>095-101>103-220900-
/O.CAN.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-
STONE-
INCLUDING THE CITIES OF...LEBANON...SPRINGFIELD...MARSHFIELD...
ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA
153 AM CST TUE NOV 22 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MISSOURI HAS
BEEN CANCELLED. 

RAIN HAD TAPERED OFF ACROSS SOUTHWEST MISSOURI AND THE RISK OF
FLOODING HAS ENDED. 

$$

MOZ070-071-082-083-092-096>098-104>106-221200-
/O.CON.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-TANEY-
OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...
AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
153 AM CST TUE NOV 22 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWEST MISSOURI...DOUGLAS...OZARK...TANEY AND WRIGHT.

* UNTIL 6 AM CST EARLY THIS MORNING

* MODERATE TO HEAVY RAIN WILL END FROM THE WEST EARLY THIS
  MORNING. HOWEVER...RUNOFF FROM HEAVY RAINFALL OVERNIGHT COULD
  RESULT IN FLOODING. 

* ONE TO TWO INCHES OF RAIN HAD FALLEN ACROSS MUCH OF THE WATCH
  AREA WITH LOCALLY HEAVIER AMOUNTS NEAR THE ARKANSAS BORDER.
  ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH WILL BE POSSIBLE
  BEFORE THE RAIN ENDS THIS MORNING. STORM TOTAL RAINFALL WILL
  RANGE FROM ONE TO THREE INCHES WITH LOCALIZED AMOUNTS IN EXCESS
  OF THREE INCHES NEAR THE ARKANSAS BORDER. 

  THIS EXCESSIVE RAINFALL COULD RESULT IN FLASH FLOODING. LOW
  WATER CROSSINGS WILL BE VERY SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOSTER
587 
WGUS63 KSGF 220946
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 AM CST TUE NOV 22 2011


MOZ070-071-082-083-092-096>098-104>106-221100-
/O.CAN.KSGF.FF.A.0005.000000T0000Z-111122T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-TANEY-
OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE...MANSFIELD...
AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
346 AM CST TUE NOV 22 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...SOUTH
CENTRAL MISSOURI AND SOUTHWEST MISSOURI HAS BEEN CANCELLED. 

RAIN HAD TAPERED OFF ACROSS THE AREA AND THE RISK OF ANY
ADDITIONAL FLASH FLOODING HAS ENDED.

$$

WFO SGF

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Nov 20, 3:13 PM CST, 21 minutes earlier.

Area forecast discussion, Nov 20, 3:13 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CST SUN NOV 20 2011

.DISCUSSION...
/ISSUED 239 PM CST SUN NOV 20 2011/

A DANK AND CHILLY DAY OCCURRED TODAY IN THE WAKE OF A COLD FRONT
THAT NOW EXTENDS FROM WESTERN KY AND THE MO BOOTHEEL INTO AR AND
SE OK. AN IMPRESSIVE TEMPERATURE GRADIENT IS OCCURRING NORTH OF
THE FRONT WITH READINGS NEAR 80 OVER CNTRL AR TO THE 30S OVER
CENTRAL MO. THE SHALLOW FRONT AND PERSISTENT ISENTROPIC UPGLIDE
OVER THE COLD AIR IS PRODUCING LOW STRATUS AND FOG...ESPECIALLY
IN THE HIGHER TERRAIN OF THE OZARKS. WITH THE FRONT NOT EXPECTED
TO MAKE MUCH MORE OF A MOVE NORTH OR SOUTH TONIGHT INTO EARLY
MONDAY...A PERSISTENCE FORECAST WHERE FOG/DRIZZLE IS CONCERNED
WILL PROBABLY WORK BEST. HAVE ACTUALLY SEEN SOME STRATUS BUILD
DOWN THIS AFTERNOON...AND WOULD EXPECT THE POTENTIAL FOR FOG TO
BECOME MORE WIDESPREAD AFTER DARK. THE ONLY EXCEPTION MAY BE FAR
SOUTHERN/SOUTH CENTRAL MO WHERE SHOWERS ARE MORE LIKELY WITH A
WEAK WAVE ALONG THE FRONT LATE TONIGHT. THE EVENING SHIFT MAY NEED
TO CONSIDER A FOG ADVISORY AS CONDITIONS WARRANT.

THE MAIN FORECAST CONCERN IS FOR THE POTENTIAL OF HEAVY RAIN MONDAY
NIGHT. A MORE SUBSTANTIAL SHORTWAVE NOW JUST OFF THE CNTRL CA
COAST WILL MOVE INTO THE CNTRL/SOUTHERN PLAINS MON NIGHT. THIS
WILL CAUSE MORE EXTENSIVE LIFT OVER THE BAROCLINIC ZONE OVER THE
OZARKS REGION MON EVENING AND OVERNIGHT AS A SFC LOW DEVELOPS
ALONG THE FRONT. THE GFS/GEM/ECMWF ARE ALL IN FAIRLY GOOD
AGREEMENT. PROGGED PWATS ARE A ROBUST (FOR LATE NOV) 1.3-1.5
INCHES MONDAY NIGHT WHILE EXTENSIVE DEEP SYNOPTIC SCALE LIFT IS
INDICATED...ESPECIALLY DURING THE 22/06Z-22/12Z TIME FRAME. USING
A MIX OF ALL GUIDANCE...WEIGHED TOWARD HPC'S QPF GUIDANCE...IT
LOOKS LIKE AN EXTENSIVE AREA OF 2-3+ INCH RAINFALL WILL DEVELOP
WITH THE BEST CHANCES SOUTH OF I-44. THE NAM...AND TO AN
EXTENT THE ECMWF...CONTINUE TO BE A LITTLE FARTHER NORTH WITH THE
HEAVIEST AXIS OF RAIN OVER THE I-44 CORRIDOR WHILE THE GFS AND GEM
ARE A BIT FARTHER SOUTHEAST. HAVE DECIDED TO GO WITH A PRELIMINARY
FLASH FLOOD WATCH FOR MONDAY NIGHT FOR COUNTIES ROUGHLY ALONG AND
SOUTH OF I-44. CAN'T RULE OUT SOME STRONGER ELEVATED STORMS NEAR
THE WARM FRONT OVER SOUTHERN MO MON NIGHT AS IT LIFTS A BIT TO THE
NORTH IN RESPONSE TO THE APPROACHING SHORTWAVE.

THE REST OF THE FORECAST REMAINS LARGELY THE SAME. SFC LOW
PRESSURE WILL EXIT TO THE EAST TUE WITH HIGH PRESSURE/UPPER LEVEL
RIDGING MOVING THROUGH THE REGION WED AND WED NIGHT. FOR
THANKSGIVING...SOUTH WINDS WILL BE REESTABLISHED OVER THE AREA...A
LITTLE GUSTY AT TIMES OVER THE WESTERN CWFA...BUT IT LOOKS LIKE A
GREAT WX DAY. A MORE AMPLIFIED UPPER PATTERN IS EXPECTED BY LATE
IN THE WEEK OVER THE CONUS WITH A FAIRLY HIGH AMPLITUDE SYSTEM
EXPECTED TO AFFECT THE FORECAST AREA. THE NEW ECMWF IS SLOWER TO
BRING THIS SYSTEM INTO THE AREA VERSUS THE GFS. MY GUESS WOULD BE
THAT WITH THE MORE AMPLIFIED PATTERN BECOMING ESTABLISHED THAT THE
SLOWER ECMWF MAY BE HANDLING THE TIMING BETTER...BUT MEDIUM RANGE
MODEL GUIDANCE HAS NOT BEEN PARTICULARLY PERSISTENT BY FRI-SAT.
FOR NOW...WENT WITH A MODEL BLEND WITH PRECIP CHANCES LATE FRI
THROUGH THE DAY SAT.

DSA

&&

.AVIATION...

FOR THE 18Z TAFS...PERSISTENT IFR CONDITIONS ARE EXPECTED ALL AREA
TERMINALS THROUGH THE FORECAST PERIOD. THIS IS IN RESPONSE TO A
COOL AIRMASS WHICH FILTERED INTO THE REGION BEHIND A COLD FRONT.
THIS HAS INTERACTED WITH THE WARM AND MOIST GROUND IN ADDITIONS TO
GENERALLY SOUTHERLY LOW LEVEL WINDS WHICH CONTINUES TO BRING A
WARMER AND MOIST LOW LEVEL AIRMASS OVER THE AREA. CONDITIONS
AROUND 06Z WILL LIKELY FALL INTO THE NEAR LIFR RANGE AS WINDS
BECOME LIGHT AND VARIABLE NEAR THE SURFACE.

LOW CLOUDS AND LIMITED VISIBILITIES SHOULD CONTINUE FOR MUCH OF
THE DAY MONDAY AS WELL IN ADVANCE OF A STRONGER STORM SYSTEM THAT
WILL BRING RAIN TO THE REGION FOR MONDAY NIGHT INTO TUESDAY.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 20, 1:14 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CST SUN NOV 20 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
114 PM CST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  ELEVATED FOG RISK.

DISCUSSION...

AREAS OF FOG WILL BE POSSIBLE EARLY THIS AFTERNOON AT HIGHER
ELEVATIONS OF THE OZARK PLATEAU OF SOUTHERN MISSOURI. FOG IS
EXPECTED TO BECOME MORE WIDESPREAD AFTER SUNSET OVER THE MISSOURI
OZARKS REGION.

A FEW THUNDERSTORMS WITH OCCASIONAL LIGHTNING WILL BE POSSIBLE
TONIGHT ACROSS FAR SOUTHERN MISSOURI NEAR A STALLED FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD MONDAY NIGHT INTO
EARLY TUESDAY AS LOW PRESSURE TRACKS THROUGH SOUTHERN MISSOURI.
HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE
MAINLY ALONG AND SOUTH OF INTERSTATE 44. FLOODING MAY DEVELOP IF
EXCESSIVE RAINFALL MATERIALIZES.

ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE IN COUNTIES
CLOSE TO THE ARKANSAS STATE LINE MONDAY NIGHT.

NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE LATE
THURSDAY AND AGAIN FRIDAY OVER SOUTHEAST KANSAS AND WEST CENTRAL
MISSOURI. ANOTHER STORM WILL BRING A CHANCE OF THUNDERSTORMS
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 4:35 PM CSTDense Fog AdvisorySGFBarry, Christian, Dent, Douglas, Greene, Howell and 16 more21 hr

Nearby

Flash Flood Watches in Missouri, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.